MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2 39MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 1/2 39MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWP1390
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was discovered that the artificial shoulder joint insert that was implanted on 2/19 had dislocated from the stem one week after surgery.The scheduled revision date is currently under review.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on the medical expert opinion and since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device reveals that the alignment tabs appear to be severely damaged.They also exhibit a bit of an upward slope which has compressed the locking ring causing it to be wedged in the locking ring canal.To the area where the identification of the device is etched as "sz 1/2" the edge of the poly above the locking ring is very deformed and gouged.Such condition of the device indicates abnormal and improper handling of the device.Furthermore, a functional test of the returned device was performed with a testing fixature revealed that the device engaged as intended but could be pulled out easily.Therefore, alleged failure could be confirmed.A review of the x-rays by the medical expert stated; ¿the device was used as intended.The metal marker of the insert is not visible and the position between the glenosphere and humeral tray looks in order.The alleged failure of polyethylene insert was however confirmed since the revision surgery was executed, and the device being returned to the manufacturer.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation and formal medical expert opinion, the root cause was attributed most likely user related issue.The damaged condition of the device indicates abnormal and improper handling of the device during the surgery.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was discovered that the artificial shoulder joint insert that was implanted on (b)(6) had dislocated from the stem one week after surgery.The scheduled revision date is currently under review.

Brand Name
PERFORM REV INSERT SZ 1/2 39MM DIA +0
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18942707
Report Number0001649390-2024-00117
Device Sequence Number2833081
Product Code PHX
UDI-Device Identifier00846832084425
UDI-Public00846832084425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWP1390
Device Lot Number6368AY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale